MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383556
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
¿the catheter was still in the patient¿s arm, i was drawing blood and knew it was bad because it was bubbling so i went to take it out and it did this¿ (photo depicts catheter separated from hub).She told me two other nurses had issues with 20g ivs earlier in the day and said it appeared that there was a hole in the top and the catheter was not connected to the hub well.I did instruct staff to go ahead and pull any ivs with the same lot number.They were able to get catheter out of patient arm.
 
Additional Manufacturer Narrative
The complaint of damaged tubing was confirmed, but the root cause could not be determined from the 20g nexiva iv catheter that was provided for investigation.A longitudinal split was identified in the extension tubing.Due to the evidence of use, it is possible that the tubing ruptured from over pressurization; however, the root cause could not be determined.The instructions for use (ifu) provide instructions, warnings, and settings for power injection equipment to prevent catheter failure.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.No other similar complaints were reported from the implicated lot.Complaints received for this device and reported condition will continue to be tracked and trended as part of ongoing efforts to identify potential manufacturing related issues.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23433354
Report Number1710034-2025-01706
Device Sequence Number15586826
Product Code FOZ
UDI-Device Identifier00382903835560
UDI-Public(01)00382903835560(11)250626(17)280630(10)5177487
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383556
Device Lot Number5177487
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown